Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

October 15, 2012Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 15, 2012, 4:37 PM EDT for Toombs County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Oct 15, 2012, 5:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS82 KFFC 152037
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON OCT 15 2012

GAZ113-152100-
437 PM EDT MON OCT 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...VIDALIA...CENTER...CEDAR CROSSING...SOUTH THOMPSON...TOOMBS
CENTRAL...SANTA CLAUS...PONDEROSA...NEW BRANCH...JOHNSON CORNER AND
OHOOPEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8220 3202 8220 3197 8221 3204 8247
      3220 8245 3222 8244 3218 8218 3215 8218
TIME...MOT...LOC 2037Z 287DEG 21KT 3212 8240

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:32 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 15, 3:32 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT MON OCT 15 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS ALL AGREE ON A DRY FORECAST THROUGH WEDNESDAY. A WEAK SHORT
WAVE OVER NORTHERN MEXICO GETS ABSORBED INTO THE WESTERLIES AND
MOVES RAPIDLY INTO THE NORTHERN GULF COAST TUESDAY NIGHT INTO
WEDNESDAY. EXPECT MID AND HIGH LEVEL CLOUDS FROM THIS BUT NO PRECIP.

AFTER TUESDAY...TEMPS WILL START MODERATING. HAVING SAID
THAT...GUIDANCE TEMPS HAVE BEEN RUNNING 2 TO 6 DEGREES TOO COLD ON
OVERNIGHT LOWS OVER THE PAST 5 TO 10 DAYS...WILL THEREFORE CONTINUE
WITH PREVIOUS FORECAST MINS FOR TONIGHT AND WILL CONTINUE THIS TREND
FOR TUESDAY NIGHT. GUIDANCE HAS BEEN RUNNING 1 TO 3 DEGREES TOO WARM
IN MOST AREAS FOR DAYTIME MAX TEMPS AND WILL MAKE PROPER ADJUSTMENTS
TO MAX TEMPS BOTH TUESDAY AND WEDNESDAY.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
OVERALL EXTENDED FORECAST LOOKS TO BE ON TRACK...WITH DRY AIR MASS
IN PLACE THROUGH EARLY THURSDAY...THEN NEXT COLD FRONTAL SYSTEM
PUSHING THROUGH. HAVE MADE MINOR ADJUSTMENTS TO POP...WX...AND
RELATED FORECAST ELEMENTS TO ACCOUNT FOR THE LATEST MODELS. MODELS
STILL IN DISAGREEMENT WITH PRECIP AMOUNTS AND OVERALL STRUCTURE OF
THE SYSTEM AS IT PUSHES THROUGH THE STATE...AND THEN DIVERGE MORE
SIGNIFICANTLY WITH THE PLACEMENT AND DEVELOPMENT OF A SECONDARY
SURFACE FEATURE. ECMWF STILL SIGNIFICANTLY WETTER THAN THE
GFS...KEEPING DECENT RAIN CHANCES ACROSS THE AREA THROUGH
FRIDAY...WELL BEYOND THE GFS WHICH USHERS HIGHER PRESSURE IN QUICKLY
BY EARLY FRIDAY.

HAVE ALSO MADE ADJUSTMENTS TO THE TEMPERATURES AND DEWPOINTS.
MODELS STILL SEEM RELATIVELY COOL THROUGH THE EXTENDED...SO HAVE
TWEAKED TO REFLECT LATEST MODEL TRENDS...FOCUSING ON THE SLIGHTLY
WARMER MODELS. OTHERWISE...NO MAJOR CHANGES WERE MADE AT THIS
TIME...AND THE PREVIOUS DISCUSSION FOLLOWS.

31

/ISSUED 437 AM EDT MON OCT 15 2012/
AS HIGH PRESSURE IN THE WAKE OF THE SHORT TERM COLD FRONT PASSAGE
ALLOWS FOR DRY CONDITIONS ACROSS THE FORECAST AREA THROUGH
WEDNESDAY...THE MAIN FORECAST CONCERN DURING THE LONG TERM CONTINUES
TO BE A SECOND CFP INFLUENCING THE AREA THURSDAY INTO FRIDAY. WITH
ITS INFLUENCE NOW STARTING TO MAKE IT INTO THE LATTER PART OF THE
SHORT TERM GUIDANCE SOLUTIONS...AND LESS VARIATION NOW ACROSS THE
GFS AND ECMWF RUNS...THERE IS MORE CONFIDENCE NOW ON AT LEAST THE
INITIAL IMPACTS OF THIS SYSTEM. ANY ASSOCIATED PRECIPITATION LOOKS
TO BEGIN IN NW GEORGIA BY NEAR 12Z THURSDAY SO WILL START CHANCE
POPS THEN.  THE ECMWF BRINGS THE UPPER JET A BIT FARTHER
SOUTH...ALONG WITH MORE UPPER LEVEL DIVERGENCE OVER THE
AREA...HOWEVER NOW HAS LESS OF A MOISTURE FIELD WITH THE INITIAL
INFLUENCE OF THE FRONT THAN THE GFS. IT ALSO IS LESS
PROGRESSIVE...STALLING THE FRONT ACROSS THE SOUTHEAST PORTION OF THE
AREA FRIDAY AFTERNOON AND NIGHT. DUE TO UNCERTAINTY...WILL GO WITH A
GENERAL BLEND IN POP COVERAGE THROUGH FRIDAY...ALTHOUGH INCLUDE BEST
CHANCE POPS IN THE THURSDAY TO THURSDAY NIGHT PERIOD. PROGGED MUCAPE
VALUES INDICATE THE GFS FAVORING ONLY SHOWERS...WHILE THE ECMWF IS A
BIT LESS STABLE AND WOULD SUPPORT AT LEAST AN ISOLATED THUNDER
CHANCE. WILL THEREFORE COMPROMISE WITH INCLUDING CHANCE SHOWERS AND
SLIGHT CHANCE THUNDERSTORMS FOR NOW.

THE ECMWF IS ALSO LESS PROGRESSIVE WITH THE UPPER TROUGH AND KEEPS
THE MAIN AXIS WEST OF THE AREA INTO SATURDAY AFTERNOON. SINCE THE
ECMWF OVERALL IS TRENDING MORE TOWARD THE GFS...WILL CONTINUE WITH A
DRY FORECAST FOR THE WEEKEND AND QUICKER BUILDING IN OF HIGH
PRESSURE. FOR TEMPS...MEX GUIDANCE HAS BEEN RATHER COOL SO STAYED
SLIGHTLY HIGHER THROUGH MAJORITY OF PERIOD.

BAKER

&&

.AVIATION...
18Z UPDATE...
SKIES IMPROVING THROUGH THE AFTERNOON WITH MOST AREAS SCT050. SKIES
WILL CLEAR TONIGHT WITH HIGH LEVEL CLOUDS MOVING IN LATE TUESDAY
MORNING. WINDS WILL BE NORTHWEST WITH GUSTS NEAR 20 TO 25KTS THIS
AFTERNOON. WINDS WILL GO NEAR CALM TONIGHT AND THEN LIGHT NORTH
TUESDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  72  48  75 /   0   0   5   5
ATLANTA         51  72  54  76 /   0   0   5   5
BLAIRSVILLE     42  66  46  70 /   0   0   5   5
CARTERSVILLE    45  70  46  75 /   0   0   5   5
COLUMBUS        52  77  55  80 /   0   0   5   5
GAINESVILLE     47  70  51  73 /   0   0   5   5
MACON           47  78  47  79 /   0   0   5   5
ROME            44  72  48  76 /   0   0   5   5
PEACHTREE CITY  44  74  46  77 /   0   0   5   5
VIDALIA         54  77  54  76 /   0   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Oct 15, 12:08 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT MON OCT 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1208 PM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO TRACK EASTWARD ACROSS NORTH AND
CENTRAL GEORGIA TODAY...WITH DRY HIGH PRESSURE BUILDING IN BEHIND IT.

.DISCUSSION...
SHOWER ACTIVITY WILL CONTINUE TO DIMINISH INTO THE AFTERNOON HOURS
AS THE FRONT PUSHES THROUGH THE AREA AND DRY AIR MOVES IN BEHIND
IT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER COLD FRONT WILL IMPACT THE AREA THURSDAY INTO FRIDAY...
ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 15, 4:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT MON OCT 15 2012

GAZ111-112-152045-
419 PM EDT MON OCT 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 445 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JORDAN...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND SPRING HILL...GLENWOOD...MOUNT VERNON...JORDAN...
UVALDA...ALSTON AND CHARLOTTEVILLE. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3193 8267 3201 8273 3201 8275 3202 8278
      3221 8266 3212 8246 3196 8248 3194 8249
      3195 8252 3195 8256 3192 8263
TIME...MOT...LOC 2020Z 289DEG 22KT 3203 8266
Special weather statement, Oct 15, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON OCT 15 2012

GAZ113-152100-
437 PM EDT MON OCT 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...VIDALIA...CENTER...CEDAR CROSSING...SOUTH THOMPSON...TOOMBS
CENTRAL...SANTA CLAUS...PONDEROSA...NEW BRANCH...JOHNSON CORNER AND
OHOOPEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8220 3202 8220 3197 8221 3204 8247
      3220 8245 3222 8244 3218 8218 3215 8218
TIME...MOT...LOC 2037Z 287DEG 21KT 3212 8240

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:03 AM EDTSpecial Weather StatementFFCButts, Lamar42 min
Oct 15, 4:19 PM EDTSpecial Weather StatementFFCWheeler26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.